MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112760
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240)
Date of Event 06/16/2009
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the perfix plug (device 2).Additional supplemental emdrs were submitted to represent the perfix plug (device 1), perfix plug (device 4).Perfix plug (device 3) has been created additionally in gcs and updated.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2005 - patient was diagnosed with indirect and direct right inguinal hernia thereby underwent open repair with implant of perfix plugs (device 1, 2.3).Per operation notes, "direct and indirect inguinal hernia was identified in the right inguinal region and was dissected.A large perfix plug (device 1) was placed for the indirect hernia component.Two medium sized perfix plugs (device 2 and 3) were placed in the lateral and medial aspect of the large direct hernia component and sutured.Onlay patch was placed to reinforce the repair and sutured".On (b)(6) 2005- patient was diagnosed with left indirect and direct inguinal hernia, thereby underwent open repair with implant of perfix plugs (device 4, 5).Per operation notes, "a small hernia sac was identified in the left inguinal region and was dissected.A perfix plug (device 4) was placed and sutured.A hernia sac was identified in the area of direct inguinal region and was dissected.A perfix plug (device 5) was placed deep into the peritoneal space and sutured.An onlay patch was then placed to reinforce with tails of patch and sutured".On (b)(6) 2009- patient was diagnosed with recurrent right inguinal hernia and pain, thereby underwent open repair with explant of perfix plugs (device 1,2,3) and implant of bard mesh pre-shaped (device 6).Per operation notes, "significant amount of scar tissue were identified.The external oblique aponeurosis was adherent to the mesh.A lump of mesh was identified and was dissected.The perfix plugs (device 2 and 3) were identified and excised.Medially on the floor, hernia sac was identified and dissected.A bard mesh pre-shaped (device 6) was trimmed, placed on the floor and sutured".

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24799533
Report Number1213643-2026-00444
Device Sequence Number21318282
Product Code FTL
UDI-Device Identifier00801741016608
UDI-Public(01)00801741016608(10)43KND078
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2009
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112760
Device Lot Number43KND078
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2026
Initial Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexMale
Patient Weight79 KG